Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Distribution of generalized Fermat prime numbers

Authors: Harvey Dubner and Yves Gallot
Journal: Math. Comp. 71 (2002), 825-832
MSC (2000): Primary 11Y11; Secondary 11A41
Published electronically: May 17, 2001
MathSciNet review: 1885631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


Numbers of the form $F_{b,n}=b^{2^n}+1$ are called Generalized Fermat Numbers (GFN). A computational method for testing the probable primality of a GFN is described which is as fast as testing a number of the form $2^m-1$. The theoretical distributions of GFN primes, for fixed $n$, are derived and compared to the actual distributions. The predictions are surprisingly accurate and can be used to support Bateman and Horn's quantitative form of ``Hypothesis H" of Schinzel and Sierpinski. A list of the current largest known GFN primes is included.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y11, 11A41

Retrieve articles in all journals with MSC (2000): 11Y11, 11A41

Additional Information

Harvey Dubner
Affiliation: 449 Beverly Road, Ridgewood, New Jersey 07450

Yves Gallot
Affiliation: 12 bis rue Perrey, 31400 Toulouse, France

PII: S 0025-5718(01)01350-3
Keywords: Prime numbers, generalized Fermat numbers, primality proving algorithms
Received by editor(s): October 13, 1999
Received by editor(s) in revised form: July 10, 2000
Published electronically: May 17, 2001
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia